If you need an accessible version of this item please contact JSTOR User Support

On Grouping for Maximum Homogeneity

Walter D. Fisher
Journal of the American Statistical Association
Vol. 53, No. 284 (Dec., 1958), pp. 789-798
DOI: 10.2307/2281952
Stable URL: http://www.jstor.org/stable/2281952
Page Count: 10
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
On Grouping for Maximum Homogeneity
Preview not available

Abstract

Given a set of arbitrary numbers, what is a practical procedure for grouping them so that the variance within groups is minimized? An answer to this question, including a description of an automatic computer program, is given for problems up to the size where 200 numbers are to be placed in 10 groups. Two basic types of problem are discussed and illustrated.

Page Thumbnails

  • Thumbnail: Page 
789
    789
  • Thumbnail: Page 
790
    790
  • Thumbnail: Page 
791
    791
  • Thumbnail: Page 
792
    792
  • Thumbnail: Page 
793
    793
  • Thumbnail: Page 
794
    794
  • Thumbnail: Page 
795
    795
  • Thumbnail: Page 
796
    796
  • Thumbnail: Page 
797
    797
  • Thumbnail: Page 
798
    798